Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 31, NWS Indianapolis, IN

May 30, 2015Hamilton County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 30, 2015, 1:22 PM EDT for Hamilton County, Marion County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 1:22 PM EDT (17:22 UTC)
Expired
May 30, 2015, 2:00 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:26 PM EDTTSTM WND GST 587 Sw Indianapolis, INASOS REPORTED ANOTHER GUST OF 58 MPH AT 126 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KIND 301722
SVRIND
INC057-097-301800-
/O.NEW.KIND.SV.W.0031.150530T1722Z-150530T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
122 PM EDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 200 PM EDT

* AT 120 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
  AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...SPEEDWAY...CARMEL...FISHERS...NOBLESVILLE...MONUMENT
  CIRCLE...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...INDIANA STATE
  FAIRGROUNDS...CROWS NEST...NORTH CROWS NEST...BROAD RIPPLE...
  MERIDIAN HILLS...WILLIAMS CREEK...CASTLETON...GEIST RESERVOIR AND
  WESTFIELD.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 122.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 71 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3998 8589 3966 8625 3973 8633 3975 8633
      4009 8610
TIME...MOT...LOC 1721Z 215DEG 32KT 3974 8626

HAIL...<.75IN
WIND...60MPH

$$

KOCH
3 follow-up statements
642 
WWUS53 KIND 301736
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 PM EDT SAT MAY 30 2015

INC057-097-301800-
/O.CON.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
136 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON AND MARION COUNTIES UNTIL 200 PM EDT...

AT 133 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDIANAPOLIS...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. THE WIND SENSOR AT THE 
INDIANAPOLIS INTERNATIONAL AIRPORT MEASURED A GUST OF 58 MPH AT 126 
PM EDT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS...NORTH CROWS NEST...BROAD RIPPLE...MERIDIAN
HILLS...WILLIAMS CREEK...CASTLETON AND GEIST RESERVOIR.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 121.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 71 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3998 8589 3966 8625 3973 8633 3975 8633
      4009 8610
TIME...MOT...LOC 1735Z 215DEG 32KT 3984 8617

HAIL...<.75IN
WIND...60MPH

$$

LEE/KOCH
101 
WWUS53 KIND 301745
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EDT SAT MAY 30 2015

INC057-097-301800-
/O.CON.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
145 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON AND NORTHERN MARION COUNTIES UNTIL 200 PM EDT...

AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWRENCE...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CARMEL...FISHERS AND GEIST RESERVOIR.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 114 AND 121.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3973 8633 3989 8623 4009 8610 3998 8589
      3980 8609
TIME...MOT...LOC 1746Z 215DEG 32KT 3992 8604

HAIL...<.75IN
WIND...60MPH

$$

LEE/KOCH
011 
WWUS53 KIND 301755
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EDT SAT MAY 30 2015

INC057-097-301806-
/O.EXP.KIND.SV.W.0031.000000T0000Z-150530T1800Z/
MARION IN-HAMILTON IN-
155 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON AND NORTHERN
MARION COUNTIES WILL EXPIRE AT 200 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3973 8633 3989 8623 4009 8610 3998 8589
      3980 8609
TIME...MOT...LOC 1756Z 215DEG 32KT 3999 8597

$$

LEE/KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:50 PM EDT, 32 minutes earlier.

Area forecast discussion, May 30, 12:50 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EDT SAT MAY 30 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 217 AM EDT SAT MAY 30 2015

AN UPPER LEVEL WEATHER DISTURBANCE ARRIVING FROM THE SOUTHERN
PLAINS ALONG WITH A COLD FRONT PUSHING THROUGH THE OHIO VALLEY
WILL RESULT IN CHANCES FOR RAIN SHOWERS AND THUNDERSTORMS
TODAY...PARTICULARLY THIS AFTERNOON AND TONIGHT.

A FEW SHOWERS WILL LINGER ON SUNDAY MORNING AS THE LOW DEPARTS TO
THE EAST. BY SUNDAY AFTERNOON...COOLER NORTHERLY FLOW ASSOCIATED
WITH HIGH PRESSURE IN THE WAKE OF THE LOW WILL BRING A RETURN OF
DRY WEATHER...BUT COOLER TEMPERATURES.

HIGH PRESSURE IS THEN SET TO REMAIN ACROSS THE AREA THROUGH THE
MIDDLE OF NEXT WEEK...BRINGING DRY AND COOLER WEATHER.

&&

.NEAR TERM /TODAY/...

ISSUED AT 1015 AM EDT SAT MAY 30 2015

UPDATED THE HWO AND WEATHER STORY FOR THE SPC DAY1 SLIGHT RISK AND
WPC DAY1 EXCESSIVE RAINFALL GRAPHIC. FLASH FLOOD GUIDANCE IS IN
EXCESS OF 3 INCHES OVER NORTHWESTERN PARTS OF CENTRAL
INDIANA...WHERE THE MOST RAINFALL IS EXPECTED. THUS...DO NOT EXPECT
WIDESPREAD FLOODING...AND THUS DO NOT FEEL LIKE A FLOOD WATCH IS
NEEDED AT THIS TIME.

PREVIOUS DISCUSSION FOLLOWS...

ISSUED AT 217 AM EDT SAT MAY 30 2015

SURFACE ANALYSIS EARLY THIS MORNING SHOWS A BROAD TROUGH OF LOW
PRESSURE STRETCHING FROM THE GREAT LAKES...ACROSS ILLINOIS TO THE
SOUTHERN PLAINS. WARM AND MOIST SOUTHERLY FLOW REMAINED IN PLACE
ACROSS CENTRAL INDIANA AHEAD OF THE TROUGH. DEW POINTS WERE
HOLDING IN THE MOIST MIDDLE 60S. WATER VAPOR IMAGERY SHOWED A
SHORT WAVE ACROSS MISSOURI AND ARKANSAS PUSHING NORTHEAST. RADAR
SHOWS SOME SCT CONVECTION ACROSS ILLINOIS AND MISSOURI...ALBEIT IT
WAS ONLY GARDEN VARIETY SHOWERS AND STORMS.

MAIN FORECAST CHALLENGE TODAY WILL BE POPS. FORECAST SOUNDINGS AND
TIME HEIGHTS SHOW DEEP SATURATION ARRIVING BY LATE AFTERNOON. GFS
AND NAM SHOW STRONG FORCING ARRIVING FROM THE SOUTHWEST ALOFT
AFTER 18Z...TIMING WELL WITH DAYTIME HEATING. FORECAST SOUNDINGS
SHOWING AROUND 100 J/KG OF CAPE THIS AFTERNOON WITH PRECIPITABLE
WATER OVER 1.75 INCHES. LOWER LEVEL Q VECTORS SHOW BEST
CONVERGENCE ACROSS CENTRAL AND NORTHERN INDIANA...MAINLY LATE IN
THE DAY AND EARLY THIS EVENING. GIVEN ALL OF THE AVAILABLE
FORCING AND MOISTURE...WILL TREND POPS AT OR ABOVE MAVMOS IN MOST
CASES. AS THE BEST FORCING FAILS TO ARRIVE UNTIL THE
AFTERNOON...WILL TRY AND RAMP UP POPS AS THE DAY PROGRESSES...WITH
THE MOST DRY HOURS ACROSS THE EASTERN PARTS OF THE FORECAST AREA.

AS FOR TEMPS...WILL ONCE AGAIN TREND TOWARD
PERSISTENCE...ESPECIALLY IN THE EAST WHERE PRECIPITATION SHOULD
HOLD OFF THE LONGEST.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

ISSUED AT 217 AM EDT SAT MAY 30 2015

WET WEATHER LOOKS IN STORE FOR TONIGHT AS THE PREVIOUSLY
MENTIONED UPPER SHORT WAVE WILL BE PUSHING ACROSS INDIANA
OVERNIGHT. GFS AND NAM ALSO SUGGEST THE SURFACE LOW WILL TRACK
ACROSS CENTRAL INDIANA...A BIT FARTHER NORTH THAN PREVIOUS
RUNS...WHICH MAY RESULT IN THE HEAVIER AMOUNTS OF RAIN BEING
FOCUSED ACROSS THE NORTHERN PARTS OF CENTRAL INDIANA. STILL ALL
AREA SHOULD GET SOME PRECIP THIS EVENING AS THIS SYSTEM PASSES.
VERY GOOD LOWER LEVEL CONVERGENCE REMAINS ACROSS THE AREA AS THIS
SYSTEM PASSES. TIME HEIGHTS ALSO SHOW BEST FORCING AT 00Z THROUGH
ABOUT 06Z AS FORCING ALOFT PASSES. FORECAST SOUNDINGS SHOW DEEP
SATURATION. THUS WILL TREND TOWARD 100 POPS FOR MOST AREAS. ALONG
WITH TEMPS WARMER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND RAIN.

TIME HEIGHT SECTIONS SHOW FORCING ENDING QUICKLY ON SUNDAY
MORNING AS THE THE GFS AND NAM DEPICT THE SHORT WAVE ALOFT EXITING
QUICKLY. SOME TIME HEIGHTS CONTINUE TO SHOW SATURATED LOWER LEVELS
AND FORECAST SOUNDINGS SHOW A LAYER OF LOWER LEVEL CLOUD LINGERING
THROUGH THE DAY WITH DRY AIR ALOFT. MEANWHILE AT THE SURFACE...LOW
PRESSURE IS EXPECTED TO EXIT INDIANA AND PUSH TOWARD NORTHEAST
OHIO...KEEPING WEAK CYCLONIC FLOW IN PLACE ACROSS THE AREA ALONG
WITH COLD AIR ADVECTION. GIVEN THE LOSS OF FORCING...HEAVIER RAINS
SHOULD END ON SUNDAY RATHER QUICKLY...BUT GIVEN THE CYCLONIC FLOW
AND LOWER LEVEL CLOUDS...A FEW VERY LIGHT SHOWERS OR DRIZZLE
CANNOT BE RULED OUT. WILL TREND POPS AT OR BELOW
MAVMOS...ESPECIALLY ACROSS THE WEST WHERE FORCING IS LOST THE
SOONEST. AS FOR TEMPS WILL TREND AT OR BELOW MAVMOS GIVEN THE
EXPECTED CLOUD AND COOL NORTH WINDS.

ON SUNDAY NIGHT INTO MONDAY...THE GFS AND NAM SUGGESTS DRY...NW FLOW
IN PLACE ALOFT. MEANWHILE AT THE SURFACE...A LARGE AREA OF HIGH
PRESSURE IN THE WAKE OF THE DEPARTING LOW WILL BE PLACE ACROSS
THE GREAT LAKES...PROVIDING A COOL NORTHEAST FLOW OF DRY
CONTINENTAL FLOW TO INDIANA. FORECAST SOUNDINGS SHOW A DRY COLUMN
IN PLACE ON SUNDAY NIGHT THROUGH MONDAY. MEANWHILE...GOOD
SUBSIDENCE IS SEEN IN THE MIDDLE LEVELS. THUS WILL TREND TOWARD AS
DRY FORECAST DURING THIS PERIOD. AS FOR TEMPS...GIVEN THE COOL
NORTHEAST FLOW...A BLEND OF THE MAVMOS AND METMOS SHOULD WORK NICELY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ISSUED AT 229 AM EDT SAT MAY 30 2015

ENSEMBLES IN GOOD AGREEMENT EARLY IN THE EXTENDED IN DEVELOPING A
CUTOFF LOW OVER THE GULF COAST STATES...WITH RIDING BUILDING OVER
THE TOP OF THE CUTOFF ACROSS THE OHIO VALLEY. BY LATE NEXT
WEEK...THERE ARE SOME DIFFERENCES AS TO THE EVENTUAL TRACK OF THIS
CUTOFF. MOST OF THE ENSEMBLES DRIFT THIS CUTOFF SLOWLY EAST INTO THE
SOUTHEAST PARTS OF THE COUNTRY...WHILE A FEW MEMBERS LIFT THIS
FEATURE NORTH INTO THE OHIO VALLEY BY NEXT FRIDAY.

THERE SHOULD BE LITTLE THREAT FOR PRECIPITATION FOR MOST OF THIS
PERIOD AS UPPER RIDGE BUILDS OVERHEAD. WILL GO WITH A DRY FORECAST
FROM TUESDAY THROUGH THURSDAY. WILL KEEP CHANCE POPS IN THE FORECAST
FOR NEXT FRIDAY TO COVER THE POSSIBILITY OF THE NORTHWARD TRACK OF
THE UPPER LOW. A POTENTIAL SHORT WAVE MOVING OVER THE UPPER GREAT
LAKES LATE NEXT WEEK MAY ALSO ENHANCE POPS BY NEXT FRIDAY.

&&

.AVIATION /DISCUSSION FOR 301800Z TAF ISSUANCE/...

ISSUED AT 1249 PM EDT SAT MAY 30 2015

SCATTERED THUNDERSTORMS CAN BE EXPECTED AT THE SITES OFF AND ON
THROUGH THE AFTERNOON/EVENING HOURS. OUTSIDE OF STORMS MAINLY VFR
CONDITIONS...WITH IFR OR LOWER AT TIMES IN THE STORMS. CHANCES FOR
SHOWERS AND STORMS WILL CONTINUE UNTIL AFTER THE SYSTEM MOVES
THROUGH DURING THE OVERNIGHT HOURS. HIGH CONFIDENCE ON SCATTERED
COVERAGE OF THUNDERSTORMS DURING THE NEXT 6 HOURS...WITH LESSER
CONFIDENCE THAT THERE WILL STILL BE THUNDER LATER TONIGHT AND NOT
JUST RAIN. WITH THE SURFACE LOW MOVING OVER THE SITES OVERNIGHT ALSO
EXPECT TO SEE CEILINGS DROP AND COULD HAVE SOME VISIBILITY ISSUES AS
WELL. LOW CEILINGS LIKELY TO PERSIST THROUGH AT LEAST MIDDAY SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA/MK
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 30, 10:25 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 AM EDT SAT MAY 30 2015

INZ021-028>031-035>049-051>057-060>065-067>072-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1025 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF
THE STORMS COULD PRODUCE DAMAGING WINDS THIS AFTERNOON AND EVENING.
AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. HEAVY RAIN IS ALSO
POSSIBLE...MAINLY TONIGHT AND NORTH OF INTERSTATE 70. CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH ANY STORM.

HAZARDS: HEAVY RAIN...DAMAGING WINDS...ISOLATED TORNADOES...CLOUD
TO GROUND LIGHTNING.

TIMING: SEVERE WEATHER THIS AFTERNOON AND EVENING. HEAVY RAIN AND
LIGHTNING TODAY AND TONIGHT.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS NORTHWESTERN
PARTS OF CENTRAL INDIANA THIS AFTERNOON. THE FRONT WILL THEN MOVE
INTO SOUTH CENTRAL INDIANA OVERNIGHT AS A WAVE OF LOW PRESSURE
RIDES UP ALONG IT. WARM...MOIST AND UNSTABLE AIR COMBINED WITH THE
FRONT IN THE AREA WILL TRIGGER NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: SHOWERS WILL END ON SUNDAY. SCATTERED STORMS WILL BE
POSSIBLE ON FRIDAY. CLOUD TO GROUND LIGHTNING...TORRENTIAL
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM.

DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST OVER CENTRAL INDIANA
ON SATURDAY AFTERNOON AND EVENING....BRINGING WIDESPREAD SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN SUNDAY NIGHT WITH DRY
WEATHER THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE SATURDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, May 30, 11:11 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     RAIN             WINDFALL                40.36N  85.96W
05/30/2015                   TIPTON             IN   PUBLIC

            0.41 INCHES FROM HEAVY DOWNPOUR

&&

CP
Special weather statement, May 30, 12:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EDT SAT MAY 30 2015

INZ037-039-046-047-054-301730-
BOONE-HAMILTON-HENDRICKS-MARION-MORGAN-
1243 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN
HAMILTON...EASTERN HENDRICKS...WESTERN MARION AND MORGAN COUNTIES
UNTIL 130 PM EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 18 MILES NORTH OF
BLOOMINGTON...MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BETHANY AND CENTERTON AROUND 1250 PM EDT...
BROOKLYN...LAKE HART...WAVERLY AND MONROVIA AROUND 1255 PM EDT...
MOORESVILLE AROUND 100 PM EDT...
CAMBY AND PLAINFIELD AROUND 105 PM EDT...
INDIANAPOLIS INT'L AIRPORT AROUND 110 PM EDT...
AVON AROUND 115 PM EDT...
SPEEDWAY...CLERMONT AND MONUMENT CIRCLE AROUND 120 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3994 8602 3963 8619 3963 8625 3951 8625
      3934 8634 3934 8637 3939 8657 4002 8632
TIME...MOT...LOC 1643Z 199DEG 36KT 3945 8642

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:43 PM EDTSpecial Weather StatementINDMarion, Morgan47 min
May 30, 1:43 PM EDTSpecial Weather StatementINDTipton32 min
May 30, 2:12 PM EDTSpecial Weather StatementINDMadison33 min
May 30, 2:45 PM EDTSpecial Weather StatementINDDelaware15 min
May 30, 3:00 PM EDTAreal Flood AdvisoryINDFountain, Vermillion3 hr
May 30, 3:29 PM EDTFlood WatchINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 15 more19 hr
May 30, 4:24 PM EDTAreal Flood AdvisoryINDWarren3 hr
May 30, 4:43 PM EDTSpecial Weather StatementINDBoone, Tipton62 min
May 30, 5:08 PM EDTSpecial Weather StatementINDHancock, Madison, Marion37 min
May 30, 5:10 PM EDTAreal Flood AdvisoryINDHoward3 hr
May 30, 5:23 PM EDTSevere Thunderstorm WarningINDHamilton, Madison37 min
May 30, 5:24 PM EDTSpecial Weather StatementINDHendricks51 min
May 30, 5:43 PM EDTFlash Flood WarningINDHamilton, Hancock, Madison, Marion3 hr
May 30, 5:55 PM EDTSpecial Weather StatementINDDecatur35 min
May 30, 5:58 PM EDTSpecial Weather StatementINDKnox32 min
May 30, 6:10 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison35 min
May 30, 6:12 PM EDTSevere Thunderstorm WarningINDKnox33 min
May 30, 6:23 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
May 30, 6:31 PM EDTSpecial Weather StatementINDRush29 min
May 30, 6:34 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph41 min
May 30, 6:39 PM EDTSpecial Weather StatementINDParke, Vermillion36 min
May 30, 6:49 PM EDTSpecial Weather StatementINDLawrence, Martin26 min
May 30, 6:54 PM EDTSpecial Weather StatementINDSullivan, Vigo51 min
May 30, 6:57 PM EDTSpecial Weather StatementINDFountain33 min
May 30, 7:10 PM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
May 30, 7:21 PM EDTSpecial Weather StatementINDBrown, Lawrence, Monroe24 min
May 30, 7:29 PM EDTAreal Flood AdvisoryINDRandolph3 hr
May 30, 7:36 PM EDTAreal Flood AdvisoryINDBoone, Carroll, Clay, Clinton, Hamilton, Hendricks and 7 more3 hr
May 30, 7:54 PM EDTSpecial Weather StatementINDBrown, Johnson, Morgan51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.